Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Asymptotic property of a reparable multi-state device

Authors: Houbao Xu, Jingyuan Yu and Guangtian Zhu
Journal: Quart. Appl. Math. 63 (2005), 779-789
MSC (1991): Primary 93D20, 90B25; Secondary 34D05
DOI: https://doi.org/10.1090/S0033-569X-05-00986-0
Published electronically: October 18, 2005
MathSciNet review: 2187931
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to studying the existence, uniqueness and asymptotic stability of a multi-state device's time-dependent solution. $ C_0$ semigroup theory is used to prove the existence of a unique non-negative solution of the device. Moveover, by analyzing the spectrum of the system operator generated by the device, this paper proves that 0 is the unique spectral point on the imaginary axis and the other spectra lie in the left half plane. As a result, the asymptotic behavior of a multi-state device is obtained.

References [Enhancements On Off] (What's this?)

  • 1. E. F. Moore and C. E. Shannon, Reliable circuits using less reliable relays. I, II, J. Franklin Inst. 262 (1956), 191–208, 281–297. MR 0082433, https://doi.org/10.1016/0016-0032(56)90559-2
  • 2. C. L. Proctor and B. Singh, Reliability of three-state device network. Proc. Ann. Reliab. and Maintainability Symp. (1975), 311-316.
  • 3. C. L. Proctor and B. Singh, The graphical evaluation of three-state device networks. Micro. Reliab., 15 (1975), 203-214.
  • 4. C. L. Proctor and B. Singh, A reparable 3-state device. IEEE Trans. Reliab., 25 (1976), 210-211.
  • 5. C. L. Proctor, Multistate dependent system. Proc. Ann. Reliab. and Maintainability Symp. (1977), 401-403.
  • 6. E. A. Elsayed and A. Zebib, A reparable Multistate device. IEEE Trans.Reliab., 28 (1979), 81-82.
  • 7. W. K. Chung, A reparable multistate device with arbitrarily distributed repair times. Micro. Reliab., 21 (1981), 255-256.
  • 8. N. Satoh, M. Sasaki, T. Yuge and S. Yanagi, Reliability of 3-state device systems with simultaneous failure. IEEE Trans. Reliab., 42 (1993), 470-477.
  • 9. G. Levitin, Reliability of multi-state systems with two failure-modes. IEEE Trans. Reliab., 52 (2003), 340-348.
  • 10. W. Arendt, Resolvent positive operators. Proc. London Math. Soc., 54 (1987), 321-349. MR 0872810 (88c:47074)
  • 11. A. Pazy, Semigroups of Linear Operators and Application to Partial Differential Equations, Springer-Verlag, New York, 1983. MR 0710486 (85g:47061)
  • 12. C. Jinhua and Ch. Kan, Introduction to Reliable Mathmatics, Science Press, Beijing, 1986.
  • 13. Geni Gupur, Xue-zhi Li and Guang-tian Zhu. Functional Analysis Method in Queueing Theory. Research Information Ltd., United Kingdom, 2001.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (1991): 93D20, 90B25, 34D05

Retrieve articles in all journals with MSC (1991): 93D20, 90B25, 34D05

Additional Information

Houbao Xu
Affiliation: Department of Mathematics, Beijing Institute of Technology, Beijing 100081, China
Address at time of publication: Room 709, Institute 710, No. 16 FuCheng Road, Beijing 100037, China
Email: xuhoubao@yahoo.com.cn

Jingyuan Yu
Affiliation: Beijing Institute of Information and Control, Beijing 100037, China
Email: yujy@nasic.spacechina.com

Guangtian Zhu
Affiliation: Academy of Mathematic and System Sciences, C.A.S., Beijing 100080, China

DOI: https://doi.org/10.1090/S0033-569X-05-00986-0
Keywords: Multi-state device, asymptotic stability, $C_0$-semigroup
Received by editor(s): April 17, 2005
Received by editor(s) in revised form: May 17, 2005
Published electronically: October 18, 2005
Article copyright: © Copyright 2005 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society